Probably. But you're not going to respond the way you would have at a younger age. The very young and the old (which is everyone in their 60's) react very differently to meds like this. The class of med Lexapro is in, SSRIs. are generally sedating, but individuals vary a lot. While my experience is that the sedation lasts as long as you take the drug, you also get used to it. So while you might find yourself fighting through a kind of wall for awhile, that should pass as you get used to it and adapt to it. Of all the side effects you can get from this stuff this is one of the easier to deal with, and tapering up as you're doing is the right way to do it. But in truth, only time will answer your question, as individuals get such different side effects from taking these meds. Another thing I can tell you, if the drug works, it's a lot easier to deal with the side effects than when it doesn't. The thing to make sure of is that you actually need medication, as meds in general are way overprescribed especially in the US. All the best.
Hi there. Happy Holidays. So, you have started Lexapro. I'm glad you are getting help for your mental health. So many suffer and suffer and this is at least trying something. These medications can take a bit of time to get used to though, can't they? They do often have start up side effects. These are side effects that are in the beginning but get less and less as you get used to the drug. I would say the sleepy/spacey feeling is probably a transient or start up side effect. You are on a very low dose though. Not sure how you'd go any slower. But I'd tell your doctor. You probably could string it out a bit longer. Hopefully you tolerate this medication and it works for you! What precipitated your needing to take it?